Alert archive / California / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm watch at Jan 1, 2011, 11:30 AM PST. It took effect at Jan 2, 2011, 3:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 1, 2011, 11:30 AM PST (19:30 UTC)
- In effect from
- Jan 2, 2011, 3:00 PM PST
- Expired
- Jan 2, 2011, 9:01 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm watch went out at Jan 1, 9:30 AM PST, 2 hours earlier.
Area forecast discussion, Jan 1, 9:30 AM PST, 2 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PST SAT JAN 1 2011 .SYNOPSIS... A SERIES OF LOW PRESSURE SYSTEMS WILL BRING A CHANCE OF RAIN AND SNOW TO SOUTHERN CALIFORNIA THROUGH MID-WEEK. TEMPERATURES WILL REMAIN CHILLY AND BELOW SEASONAL NORMALS THROUGH THE PERIOD. LOW ELEVATION SNOW IS A THREAT ACROSS THE DESERTS SUNDAY AND MONDAY. && .SHORT TERM (TODAY-MON)...12Z MODELS TODAY FINALLY STARTING TO SHOW SOME AGREEMENT IN THE TIMING OF THE PRECIPITATION ACROSS THE AREA THIS WEEKEND, THOUGH AMOUNTS ARE STILL HIGHLY UNCERTAIN DUE TO THE POTENTIAL FOR LOW LVL NORTHEASTERLY LVL FLOW CUTTING INTO THE NUMBERS, ESPECIALLY ACROSS LA/VENTURA COUNTIES. RAIN CURRENTLY MOVING INTO SLO COUNTY THIS MORNING WILL SAG SLOWLY SOUTH TODAY AND TONIGHT AND SHOULD REACH AT LEAST WESTERN LA COUNTY BY SUNDAY MORNING THEN SPREAD EAST THROUGH THE DAY. THERE IS STILL THE POTENTIAL FOR SIGNIFICANT PRECIPITATION FROM VENTURA COUNTY WEST AND NORTH LATER TONIGHT AND SUNDAY, ESPECIALLY IN THE FOOTHILLS AND MOUNTAINS. AND WITH SNOW LEVELS AROUND 3000 FEET, HEAVY SNOW ACCUMULATIONS ARE POSSIBLE AND THE WINTER WEATHER ADVISORY FOR SBA COUNTY MAY NEED UPGRADING TO A WARNING. WILL LIKELY ALSO UPGRADE WINTER STORM WATCH FOR LA/VENTURA MTNS TO A WARNING AS WELL WITH THE AFTERNOON FORECAST ISSUANCE. ***FROM PREVIOUS FORECAST*** ONE OF THE MAIN CONCERNS IS A SURFACE LOW SETS UP OVER THE SO CAL COASTAL WATERS. THIS WILL CAUSE A TIGHT OFFSHORE GRADIENT TO DEVELOP. THE COMBINATION OF MOISTURE MOVING INTO THE REGION...VERY DENSE COLD AIR AT THE SURFACE ACROSS THE INTERIOR VALLEYS INTO THE GREAT BASIN...AND THIS EASTERLY FLOW CAUSING A "WET SANTA ANA" EVENT COULD BRING THE POTENTIAL FOR SIGNIFICANT SNOW TO FALL ACROSS THE ANTELOPE VALLEY AND ADJACENT FOOTHILLS SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE POTENTIAL FOR 2 TO 4 INCHES ON THE VALLEY FLOOR...WITH LOCALLY HIGHER AMOUNTS OF AROUND 6 TO 7 INCHES ACROSS THE ADJACENT FOOTHILL COMMUNITIES SUCH AS PINION HILLS...LITTLE ROCK AND QUARTZ HILL. AS THIS NEXT SYSTEM APPROACHES...A SNOW ADVISORY MIGHT NEED TO BE ISSUED FOR THE ANTELOPE VALLEY BY LATER SHIFTS. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE LA/VTU COUNTY MOUNTAINS FOR THE POTENTIAL OF 8 TO 12 INCHES OF SNOW TO FALL ABOVE 4500 FT. MODELS ARE STILL A LITTLE OUT OF PHASE WITH THE TIMING AND AMOUNTS OF PRECIP EXPECTED. ALTHOUGH THE EASTERLY WINDS ACROSS THE REGION COULD BENEFIT THE ANTELOPE VALLEY WITH SNOW...THOSE SAME WINDS WILL LIKELY HELP TO CUT BACK THE RAIN TOTALS ACROSS THE COAST AND VALLEYS DUE TO THE DOWNSLOPING AFFECT. RAINFALL TOTALS WILL LIKELY VARY ACROSS LA/VTU COUNTIES FROM SUNDAY TO MONDAY. IT IS A DIFFICULT FORECAST TO PIN DOWN EXPECTED RAIN TOTALS FOR AREAS S OF POINT CONCEPTION. SLIGHT CHANCE OF THUNDERSTORMS HAS BEEN ADDED TO THE FORECAST ACROSS THE CENTRAL COAST AND COASTAL WATERS SUNDAY WITH THE BEST INSTABILITY ASSOCIATED WITH THE UPPER LOW OVERHEAD. TEMPS WILL REMAIN QUITE COOL AND COLD INLAND WITH A COUPLE DEGREES OF COOLING COMPARED TO SATURDAY. THERE WILL CONTINUE TO BE A CHANCE OF RAIN AND SNOW ACROSS THE AREA...ESPECIALLY AREAS S OF POINT CONCEPTION THROUGH MONDAY WITH LITTLE CHANGE IN TEMPERATURES. PEOPLE TRAVELING ACROSS THE MOUNTAINS AND ANTELOPE VALLEY OVER THE NEXT FEW DAYS SHOULD STAY TUNED TO THE LOCAL NEWS AND WEATHER RADIO AS WEATHER CONDITIONS CAN CHANGE. .LONG TERM (TUE-FRI)...MADE LITTLE CHANGE TO THE EXTENDED FORECAST. THE GFS CONTINUES TO KEEP A TROUGH ACROSS THE REGION NOW INTO THE LATE NEXT WEEK. ANOTHER CUTOFF LOW WILL DRIFT INTO THE EASTERN PACIFIC NEXT WEEK MAKING IT DIFFICULT TO PIN DOWN A HIGH CONFIDENCE FORECAST. TEMPS SHOULD REMAIN COOLER THAN NORMAL THROUGH MUCH OF NEXT WEEK...AND AT LEAST PARTLY CLOUDY CONDITIONS WILL PERSIST THROUGH THE EXTENDED PERIOD. && .AVIATION...01/1725Z... OVERALL...LOW CONFIDENCE IN 18Z TAF PACKAGE. RAIN IS BEGINNING TO FALL ACROSS SLO/SBA COUNTIES THIS MORNING...AND SHOULD CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EVENING. MVFR CIGS/VSBYS ARE LIKELY. FOR AREAS SOUTH OF POINT CONCEPTION...RAIN WILL LIKELY HOLD OFF UNTIL LATE THIS EVENING AND OVERNIGHT. WHEN THE RAIN DEVELOPS MVFR CIGS/VSBYS CAN BE EXPECTED WITH EVEN SOME IFR CONDS POSSIBLE. ALSO...WINDS SHOULD REMAIN GENERALLY EAST TO SOUTHEAST THROUGH THE PERIOD AND WILL BE GUSTY AS RAIN MOVES THROUGH. KLAX...LOW CONFIDENCE IN 18Z TAF. GENERALLY LIGHT EASTERLY FLOW (UNDER 8 KNOTS) IS EXPECTED THROUGH THIS EVENING. EASTERLY FLOW MAY INCREASE AND BECOME GUSTY EARLY SUNDAY MORNING. KBUR...LOW CONFIDENCE IN 18Z TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH (SEE LAXWSWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD AVIATION...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 1, 6:00 AM PST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT JAN 1 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-021400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT JAN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AREAS OF FROST WILL AFFECT PORTIONS OF THE SAN FERNANDO AND SANTA CLARITA VALLEYS AS WELL AS THE SANTA MONICA MOUNTAIN RANGE AND VALLEYS OF VENTURA COUNTY. TEMPERATURES WILL RANGE BETWEEN 28 TO 32 DEGREES THROUGH MID MORNING. RAIN WILL DEVELOP ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES TODAY...THEN LIKELY SPREAD SOUTH ACROSS VENTURA AND LOS ANGELES COUNTIES TONIGHT INTO SUNDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SANTA BARBARA COUNTY MOUNTAINS. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY WILL CONTINUE TO EFFECT ACROSS THE SANTA BARBARA COUNTY MOUNTAINS WHERE 4-8 INCHES OF SNOW ABOVE 5000 FEET CAN BE EXPECTED BY SUNDAY EVENING. A WINTER STORM WATCH IS IN EFFECT FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS WITH THE POTENTIAL OF 8 TO 12 INCHES OF SNOWFALL POSSIBLE. THERE WILL BE THE POTENTIAL FOR SNOW ACCUMULATIONS ACROSS THE ANTELOPE VALLEY FLOOR AND ADJACENT FOOTHILLS SUNDAY NIGHT THROUGH MONDAY. DRIVING CONDITIONS COULD BE TREACHEROUS ACROSS THE MOUNTAINS AND THE ANTELOPE VALLEY DURING THIS PERIOD. * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 9:07 PM PST | Frost Advisory | LOX | Los Angeles | 12 hr |
| Jan 1, 3:29 AM PST | Winter Storm Watch | LOX | 8 hr | |
| Jan 1, 11:30 AM PST | Winter Storm Warning | LOX | 51 hr |
Nearby
Winter Storm Watches in California, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.